It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hypochondria Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-27-2010, 09:34 PM   #1
Newbie
(male)
 
Join Date: Sep 2010
Location: Florida
Posts: 2
Treycero HB User
Vyvanse, Prosac, and Hypochondria

I was diagnosed with ADD. I was prescribed Concerta, and it was a Godsend. I was focusing, and doing well in school. Everything seemed so clear...like I was living half-awake all these years (I'm 18). A couple weeks in, a developed anxiety. At first, it was general anxiety, but eventually it brought about chest tightness, and shortness of breath. I have a history of Anxiety and Hypochondria, however, it had been years since it was active. I began having daily pains in my chest, left arm, and neck. I feel dizzy, and like my throat is closing shut. I have at least two panic attacks a day. I thought the stimulants damaged my heart, I thought I was going to drop dead at any second (I still do). I urged my doctor for an EKG, and she finally agreed. It came back normal. After this, my doctor put me on Prozac, which helped at first, but now, I don't even notice it. I told her I was still having pains, but she insists that I am okay. She suggested switching medications. I am now on Vyvanse and Prozac. At first the vyvanse was great. However, It too lost its charm. I still have chest pains, and anxiety, and full blown panic attacks. It's controlling my life. I have no idea what's wrong with me. I'm tired of feeling like I'm dying. I want to know what's wrong with me. But nobody believes me because of my history of hypochondria. I'm an 18 year old male. Is it possible the stimulants damaged my heart? Or am I just suffering anxiety? Any help would be great..I'm having an attack right now. Thank you.

 
Sponsors Lightbulb
   
Old 09-28-2010, 05:56 AM   #2
Newbie
(male)
 
Join Date: Sep 2010
Location: Florida
Posts: 2
Treycero HB User
Re: Vyvanse, Prosac, and Hypochondria

Bumping for sanity...

 
Old 09-28-2010, 07:34 PM   #3
Senior Veteran
(male)
 
Thunor's Avatar
 
Join Date: Feb 2008
Location: Edmonton, Alberta, Canada
Posts: 547
Thunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB User
Re: Vyvanse, Prosac, and Hypochondria

Unless you abused them, it's extremely unlikely that stimulants did you any physical harm. It's more likely that they activated your hypochondria, and your anxiety is to blame for your physical issues. Stimulants can certainly contribute to anxiety.

That said, I would look to address your anxiety as it can cause you all sorts of problems in both the short and long terms. Talk to your doctor about the anxiety, and make treating that a priority. You may choose to try one of the non-stimulant options for your ADHD, in hopes of alleviating your stress.

 
Old 10-28-2010, 04:00 PM   #4
Member
(female)
 
Join Date: Oct 2010
Location: US
Posts: 76
WanderingAround HB UserWanderingAround HB UserWanderingAround HB User
Re: Vyvanse, Prosac, and Hypochondria

Great post, Thunor.

In addition, stimulants (Concerta, Adderall, Vyvanse) can intensify other mental issues such as OCD, ticks, hypochondria, etc. I have always feared that my heart was going to just, stop - fear I had damaged my heart (I take Adderall...as prescribed) but for the most part I realize that I haven't. I still get mild panic attacks but they don't sound as bad as yours. Well I've had a couple that bad...anyway.

If you are really this concerned, tell your doctor you are really concerned. With doctors you have to push to have any tests done. Try asking for a stress test or just tell her your symptoms, and tell her you want a better test than just a single EKG. Don't back down if she brushes you off again. Let her know that you WANT another test.

If the anxiety continues they do have non-stimulant ADD medications.

Best of luck.

EDIT: I personally don't like using more than one or two medications at a time...but if your doctor agress I hear of some people taking sedatives or actual anti-anxiety medication (prozac is more for depression...it's an SSRI) to help with the anxiety/panic attacks.

And remember! If your heart comes back fine (which, as you are 18 it probably is) just remind yourself that you are having a panic attack and it will pass.

Last edited by WanderingAround; 10-28-2010 at 04:03 PM.

 
Old 11-17-2010, 11:05 AM   #5
Newbie
(female)
 
Join Date: Nov 2010
Location: boynton beach, florida, usa
Posts: 1
jpaleolo HB User
Re: Vyvanse, Prosac, and Hypochondria

Who diagnosed "hypochondria"? Have you been properly evaluated by a good psychiatrist who specializes in psychopharmeceutical medicine? Severe panic disorder is a chemical disorder which can manifest itself in so many ways as to fool internists, cardiologists and patients.

You need to be treated for panic disorder and you need psychological support until you have the confidence to understand how to prevent the panic attacks and negative physical responses that you are experiencing.

I know of what I speak. I have been treated for severe panic disorder for many years. I am able to live a productive, happy life and have learned a great deal about handling the crippling panic attacks that I used to have. I take medication which leaves me feeling comfortable most of the time and I use .5 mg xanax if I feel an attack coming on.

I spent 2 years getting ekg's, heart catheterization, etc etc etc in addition to a million trips to the emergency room due to crippling fear and various horrendous symptoms. It is critical to your reclaiming your life that you have excellent psychiatric care until you are better. This is a chronic condition that will just not go away with a bottle of this or that from your friendly internist or cardiologist.

I may be incorrect in this suggestion, of course, but after reading your posts carefully, I think the least you owe yourself is a very good psychiatrist...you may have to do some research to find them. I see you are in Florida. You should be able to find excellent care at one of the university hospitals, the Florida Cleveland Clinic or some other large facility.

Hope this helps.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Vyvanse vs. Adderall Eireman ADD / ADHD 4 09-01-2010 11:44 AM
Vyvanse wearing off too quickly...? Mollyyy ADD / ADHD 10 08-17-2010 03:26 PM
Vyvanse problems - ??? ginger3130 ADD / ADHD 1 01-30-2010 08:27 AM
Boosting vyvanse with adderall xr or fast acting adderall cathico ADD / ADHD 1 04-30-2009 11:34 AM
Effexor and Vyvanse rmg62 ADD / ADHD 1 03-29-2009 05:31 AM

Tags
add, anxiety, hypochondria, stimulant



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



luv2read (1), manlyman (1), PeskyRabbit (1), DaveyBob (1), jenny1435 (1), GoodDog (1), MrsOlga (1), Vanilla2862 (1), Jas (1), Rafael02 (1)

Site Wide Totals

teteri66 (1168), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (748), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!